Hi all. Well I hve been on Celexa 20mg daily, 40mg of pantoloc, and 10 mg oc cylcobenaprine (flexeril) for depression with fibromyalgia. Well I decided I wanted to get off the pills and found a herbal remedy called activive. Well it is supposed to fix you from the cells on out. So I started taking two capules a day along with my celexa and cyclobenarpine. After 3 days I started feeling flush in the face, stomach upset and had trouble with my bowels. TO say the least, I felt like ****. This Activive stimulates you body to produce more of its own srotonin, dopamine and norepinephrine. With this feeling like **** i consulted a medical professional who said I was suffering from serotonin sydrome and to stop taking the activive, and celexa for a few days so my body could return to normal. Well I still felt like **** and I was only taking the cyclobenzaprine at night to relieve the tense muscles. Basically I felt like I had the flu. So after three days I start the celexa again at 20 mg and two days later was feeling the serotonin syndrome effects again. So I didn't take it last night. I woke up this morning feeling like **** and went to see my family doctor. He told me to stop the celexa for at least 5 days and continue with the cyclobenzaprine at night. He also said that too much serotonin in your system can cause you to have flu like symptoms and thus perfectly explained how I was feeling. So lets see if I can make it 5 days. I made it three last time.
After 5 days I should start the celexa again at 10 mg for two weeks and see if it works or if my body is making enough of its own and then taper down slowly. I am scard of having withdrawl (withdrawal) symptoms for stopping celexa. Some people say they have gone cold turkey with out any side effects, so have had severe problems. Any advice on how I should proceed?
And just so you know if anyone is wanting to try the activive, I would strongly recommend you talk to your doctor first and probably aviod it all together as it is not worth feeling like **** day in and day out. Hope to get some feed back from anyone.
I can't imagine any formulation, herbal or otherwise, that would produce more seratonin in your system, especially immediately. If such a thing existed, it would put all the SSRI antidepressants out of business, since they only stop your body from re-uptaking your own seratonin, so that it remains in your bloodstream longer. I could be wrong, but I think something else is going on ....
HEY I'M SORRY BUT THERE ISNT ANY PILL THAT CAN MAKE SERATONIN IN YOUR BRAIN. JUST TRUST ME READ A BOOK ABOUT THE SYNAPSE IN THE BRAIN WHERE NEUROTRANSMITTERS ARE MADE AND CROSS. IM SORRY BUT YOUR JUST HURTING YOURSELF FOR NO REASON
Hi all, thanx for the replies. However I just got back from the ER and saw a neurologist and he says that taking this Activie formulation actually causes your body to have more serotonin, dopamine and norepinephrine in your system. This is not the first time he has seen people with depression with fibromyalgia taking this herbal formulation. The excess serotonin can cause flu like symptoms although you are really suffering from the flu. So even though it does not cause your body to produce more, it actually keeps more in your system cause something callled serotonin syndrome. they did blood work and a spinal tap to check the levels and it is not toxic, but higher than it should be. The Migraine from the spinal tap is not the funnest, but they wanted to make sure. So I do recommed that you check out serotonin syndrome. Some people don't realize it but they can actually poison themselves and if not treated can cause death, in extreme cases.
So again I was told to stay off activive, and celexa. I have been off the activive for about a week and this day 2 without the celexa and I feel better than I have in two days. So there is products out there that can actually make you worse. everything esle in me checks out. Just thought I would share this bit of info with you all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.